Alert archive / California / Flash Flood Warnings in 2001

Flash Flood Warning 5, NWS Los Angeles, CA

July 7, 2001Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Jul 7, 2001, 3:59 PM PDT for Los Angeles County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2001, 3:59 PM PDT (22:59 UTC)
Expired
Jul 7, 2001, 5:00 PM PDT
In force
61 min
Issued by
NWS Los Angeles, CA
Area
Whole counties

County Los Angeles County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 072302
FFWLOX
CAC037-080100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
359 PM PDT SAT JUL 7 2001

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEAST LOS ANGELES COUNTY

* UNTIL 500 PM PDT

* AT 355 PM...DOPPLER WEATHER RADARS INDICATED A THUNDERSTORM WITH VERY
HEAVY RAIN JUST NORTH OF MOUNT BADEN-POWELL NEAR JACKSON LAKE AND BIG
PINES. THIS THUNDERSTORM WAS NEARLY STATIONARY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOVE TO HIGHER GROUND IMMEDIATELY IF FLOODING IS ENCOUNTERED.

$$

SIRARD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:00 PM PDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 7, 2:00 PM PDT, 1 hour 59 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT SAT JUL 7 2001

NOT MUCH TIME TO WRITE AS WE ARE DILIGENTLY WATCHING NUMEROUS
THUNDERSTORMS DEMONSTRATING PULSELIKE TENDENCIES. AS EXPECTED
THUNDERSTORMS FLARED UP OVER THE MOUNTAINS AND ANTELOPE VALLEY
AREAS AND THE FLASH FLOOD WATCH WAS WELL WARRANTED...AND WILL
BE ALLOWED TO CONTINUE THROUGH 900 PM.

STRONGEST STORMS HAVE BEEN OVER NORTHERN VENTURA COUNTY AND THE
EASTCENTRAL MOUNTAINS OF LOS ANGELES COUNTY. REPORTS HAVE INDICATED
ONLY BRIEF HEAVY RAIN BUT NOT ABLE TO REACH THAT MANY PEOPLE IN THE
AREAS OF CONCERN. WILL CONTINUE TO MONITOR FOR POSSIBLE WARNINGS.

NO CHANGES TO FORECAST TRENDS AS TODAY WILL BE THE LAST VERY ACTIVE
DAY OVER LOCAL AREA. ATMOSPHERE PROGGED TO BEGIN DRYING LATER
TONIGHT AND EXPECT ONLY SLIGHT CHANCE OF TSTORMS OVER MOUNTAINS...
MAINLY LA COUNTY ON SUNDAY. EVEN DRYER CONDITIONS FOR 3THE WEEK
AHEAD AS FLOW ALOFT TURNS TO A MORE DRY SOUTHWEST DIRECTION.
HEIGHTS WILL SLOWLY RISE AS WELL AS FOUR CORNERS HIGH REESTABLISHES
ITSELF BY MID WEEK.

LAX -000. MCCLUNG

.LAX...FLASH FLOOD WATCH (SEE LAXFFALAX).

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:00 PM PDTFlash Flood WarningLOXVentura30 min
Jul 7, 4:46 PM PDTFlash Flood WarningLOXSanta Barbara119 min

Nearby

Flash Flood Warnings in California, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.